As we all know, rosacea is more than just a red face, but indeed trying to treat the redness or erythema associated with rosacea is quit tricky. Use this forum to get the lastest and greatest information.
Sat May 08, 2010 9:32 pm
WrinkledClue makes some good suggestions. If you get your hormone levels tested, I highly recommend the Meridian Valley hormone test. Here's some more information about it: http://www.meridianvalleylab.com/steroid_dept.html
It's an expensive test, but one of the most accurate ones out there. You don't want to mess around with your hormones. It tests your hormone levels over a 24-hour period and then the lab will average them out. Apparently it is more accurate than saliva or blood tests. I definitely recommend bio-identical hormone replacement if you don't have success with the chinese herbs. If it is related to hormones, it could be that the estrogen is getting low which could explain the redness and inflammation. I have had patients in my practicum who had dry, itchy red skin that was remedied by BHRT, but by no means is it a panacea.
There are answers out there and you are not vain to want to look your best. I, too, love bikram yoga (and saunas) and am really annoyed that I can't enjoy these things anymore. The hardest part is not knowing when things will get better, as you say. If someone said it's going to take exactly 6 months for things to improve, it would be so much easier. But I do believe that the more we worry about it, the worse it gets. Just try and stick to one thing for now, one thing at a time. You're trying the chinese herbs and acupuncture, so go with that for a bit. I wish you all the best and hope you find some answers!
Sat May 08, 2010 9:35 pm
Mike T, What kind of side effects did you have from the high doses of Vit. A? I took Vit A for a while myself and am a bit concerned. How did it mess things up, if you don't mind me asking?
Sat May 08, 2010 11:40 pm
the link above will take you to my post in the systemic treatments section of this site.
It relates to the drug Accutane, which is a Vitamin A derivitive.
Side effects from toxic doses of Vitamin A I.e more than the 5000UI per day for extended periods have been found to be the same as those on Accutane.
My dry skin, seb derm, rosacea, joint problems, hairloss and other issues are all side effects from the Accutane i took.
Sun May 09, 2010 8:15 pm
Hi Mick, I was taking a lot of vitamin A for some time and had some of the side effects mentioned. Then again, it's hard to pinpoint whether it was due to the vit. A or a general imbalance in my body. You hear so much conflicting information. I've heard from some alternative practitioners, for example, that it's perfectly safe to supplement with vit. A every day because we are lacking it in our diets. Traditionally, we used to eat a lot of organ meats which are extremely rich in vit. A and now that we no longer have it in our diets, I've heard it's perfectly safe to supplement with as much as 10,000 IU a day. But I think I'll just stick with my muli-vitamin for now to be on the safe side. Thanks for the info.
Sun May 09, 2010 8:23 pm
I don't see too many issues with going only a bit over like you suggest.
I is when you go way over, which is what is needed to dry out the sebacious glands to eliminate acne.
One Accutane contains 100x the daily reccomended amount of Vitamin A, so you can see, taken over months it can have hge effects.
The issue arises as it targets rapidly dividing cells which is not only limited to the sebacious glands but skin, liver, hair and many other organs. Those which proliferate fastest are affected most, that is why everyone on it gets dry skin.
It is the same drug used for chemotherapy, just given a different name.
Sat Oct 14, 2017 10:18 pm
i have researched L-Lysine and it seems to be for cold sores etc is this true
Powered by phpBB © phpBB Group.
phpBB Mobile / SEO by Artodia.